I’ve been thinking about my weightloss journey and I have a concern

I’m exhausted and will fix any typos in the morning. I just wanted to get this out there for now.

One of the things I’ve been working towards but struggling with is weightloss. A huge problem I had was in regards to the Paxil. Over the last 6 years, I put on about 80 lbs as a result of the drug and I hate it.

I’ve lost about 15 lbs since January (when I was completely off Paxil) and it feels pretty good.

One of the things I’m worried about and perhaps it’s vanity, but I want to avoid loose skin. Being healthy is more important but I know a lot of people struggle with that after significant weightloss, especially on an emotional level.



While the fear of loose skin will not deter me from losing the weight, I do want to control the process. Frankly, my metabolism has always been really high and when I came off the medication that was causing the weight gain, my body is purging the weight on its own.

I don’t have a longterm weightloss goal right now because I don’t know where I want to be.

I could say that I want to lose at least 50 lbs and that would take me down to 270 lbs, but that’s just an arbitrary number.

For most of my late teens and early twenties, I was a body builder. Not like super crazy but I lifted for about two hours a day, six or seven days a week. I was in amazing shape and it’s how I effectively managed my depression back then.

My weightloss goals are more about feeling better, having more energy and being the best me that I can be. I deserve that and so does my family.

I’ve been watching some very inspirational people on YouTube recently and I’m feeling motivated to reinvigorate my weightloss journey.

One of the things I want to do is set very reasonable goals. I want to approach weightloss as a process and not just a phase. That means I understand that it took years to get here and it may takes years to get where I need to be, wherever that is.

My main focus is going to be improving my diet/nutrition goals and increasing exercise. I’m not gonna lie to you, as much as I want to exercise, it’s not easy to make myself do it. That’s something I’m struggling with right now.

I want to find a balance between cardiovascular fitness and strength training. I know my way around the weight room quite well but as that’s not available to me, I’m using TRX instead. If you’re not familiar with TRX, here’s good video to check out.

It’s very low impact and extremely effective. That said, it requires some planning and patience because it’s not as easy for me as hitting the weights. I have to find or come up with exercises that accomplish what I already know how to do with free weights.

What I want to do is lose about one pound per week. Once I’ve lost a yet to be determined amount, I will plateau for a bit. This is important because it gives my body time to adjust, heal and recover. That includes my skin.

At the same time, it also makes sure that what I’m doing is sustainable.

I want to focus on nutrition as well. I hate eating most veggies but I can do them in a smoothie. My research shows that it doesn’t matter whether I eat them raw of blend them up, it’s still a a positive thing for my body.

I’ve already been on some basic supplements for a little while now as well.

My doctor has had me on a statin for awhile now because my cholesterol was borderline. I’ve learned that over time, statins can also remove essential enzymes that the heart needs and so I’ve been taking COq10.

I’m also taking krill/fish oil everyday, as well as garlic. Both of these things are good for the body and help to naturally balance out cholesterol. Although, as I was writing this, I found some articles online in reputable places that express concerns over fish/krill oil so I need to double check with my doctor.

Lastly, I take my Men’s One Day vitamin.

My overall goal is to improve my health, slowly lose weight and make sure what I’m doing is something I can sustain long term.

This needs to be an overall lifestyle change and not just a detour along the way.



  • Kim gebhardts says:

    Good morning, Rob. It’s good that you’ve started losing the weight that Paxil helped you put on it’s awful when a medication causes such an unwanted side effect. That said, you mentioned watching My 600 Pound Life and how you can’t change what you won’t acknowledge, and blaming 80 pounds on Paxil is not going to do you any favors. When you were putting your daily food into My Fitness Pal it was very clear that your diet was awful and you eat way too much food. No one needs a half of a pizza or 2-3 sandwiches for an entire day, much less for one meal. I’m not saying this to make you feel bad but if you keep blaming it all on Paxil you’re doing yourself a huge disservice. You need to take a serious look at the foods you are putting into your body, how much, and why. I really do wish you luck with your weight loss. Being overweight causes so many other problems and it gets more and more difficult to take it off as you get older. It may also help to post your weight numbers and pictures on the blog each week. Sometimes saying it out loud makes it easier to stick to. Unrelated- enjoy Deadpool. It’s on my list of movies to go see!

    • Facebook Profile photo Rob Gorski says:

      Okay. That’s fair. I wasn’t blaming Paxil for everything but it was the catalyst for weight gain. I need to eat better, or at least better than I did but my metabolism kept most of the weight off. I didn’t intent to come across as skirting personal responsibility.

      • Lindsay says:

        I think that is a bit unfair. I’m not saying Everything is about a pill or not, but I know from personal experience that some drugs actually influence what food you choose and crave. It’s not like the pill itself actually puts the pounds on. It makes your body crave certain things to a crazy degree and probably also has an effect on your metabolism. You eat more and you don’t usually eat the healthiest things as a rule.

        In my situation I was actually clinically underweight as a teenager, not because of an eating disorder, but just because of a fast metabolism and a very low appetite. After starting a drug called Remeron I gained almost fifty pounds in about half a year. As soon as I went off the drug I lost thirty pounds very quickly and this took me to a healthy weight. I did not have a weight loss plan or a regime or anything. I just reverted to my old low appetite and didn’t crave the fatty foods and carbs anymore. These pills have a crazy effect on your brain chemistry.

        The only thing I regret about that time in my life is the stretch marks like Rob said. Unfortunately I don’t think there is a lot you can do to prevent those kinds of skin issues. I try to think of them more like war wounds that show my life’s journey.

        • kimmy gebhardt says:

          Cravings or not, you still make the choice to eat it. I have cravings all the time and choose not to give in to them because I am actively trying to lose weight. I understand that medications can cause other issues but eating half a pizza or 3 sandwiches is still on the eater.

          • Facebook Profile photo Rob Gorski says:

            Real quick cause I’m walking out the door to Martial Arts Promotion for the boys, and yes, there will be video.. ☺

            It’s important to understand that A) everyone is different and B) some medication cause weight gain it has nothing to do with eating. Paxil has that effect on me and many others. Did I always eat well, nope. However, I wouldn’t have gained the weight had the Paxil not been involved because my body burned calories at a high enough rate that it didn’t really impact me in a hugely negative way. It’s exactly healthy but I don’t think anyone is disputing that.

            It can feel like you’re being a bit judgy and while I understand you better cause we’ve been back and forth many times, not everyone has.

            Now, I’m off to watch the kids.. ☺

        • Facebook Profile photo Rob Gorski says:

          Thanks Lindsay. I appreciate the support and your story. It’s nice to meet people who have been there. 🙂